Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 7, NWS Caribou, ME

January 28, 2021

NWS Caribou, ME issued this small craft advisory at Jan 28, 2021, 2:59 AM EST. It took effect at Jan 29, 2021, 5:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 28, 2021, 2:59 AM EST (07:59 UTC)
In effect from
Jan 29, 2021, 5:00 AM EST
Expired
Jan 28, 2021, 8:17 PM EST
In force
Issued by
NWS Caribou, ME

The text

As transmitted.

107 
WHUS71 KCAR 280759
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
259 AM EST Thu Jan 28 2021

ANZ050-051-281600-
/O.UPG.KCAR.GL.A.0004.210129T0800Z-210130T0600Z/
/O.NEW.KCAR.GL.W.0005.210129T1000Z-210130T0800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
259 AM EST Thu Jan 28 2021

...GALE WARNING IN EFFECT FROM 5 AM FRIDAY TO 3 AM EST SATURDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  5 to 8 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 5 AM Friday to 3 AM EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ052-281600-
/O.NEW.KCAR.SC.Y.0007.210129T1000Z-210130T0800Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
259 AM EST Thu Jan 28 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 3 AM EST
SATURDAY...

* WHAT...North winds 15 to 25 kt with a few gusts up to 35 kt and
  seas 3 to 6 feet expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...From 5 AM Friday to 3 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
526 
WHUS71 KCAR 281150
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
650 AM EST Thu Jan 28 2021

ANZ050-051-282130-
/O.CON.KCAR.GL.W.0005.210129T1000Z-210130T0800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
650 AM EST Thu Jan 28 2021

...GALE WARNING REMAINS IN EFFECT FROM 5 AM FRIDAY TO 3 AM EST
SATURDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  5 to 8 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 5 AM Friday to 3 AM EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ052-282130-
/O.CON.KCAR.SC.Y.0007.210129T1000Z-210130T0800Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
650 AM EST Thu Jan 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO
3 AM EST SATURDAY...

* WHAT...North winds 15 to 25 kt with a few gusts up to 35 kt and
  seas 3 to 6 feet expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...From 5 AM Friday to 3 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
137 
WHUS71 KCAR 281502
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1002 AM EST Thu Jan 28 2021

ANZ050-051-290000-
/O.CON.KCAR.GL.W.0005.210129T1000Z-210130T0800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1002 AM EST Thu Jan 28 2021

...GALE WARNING REMAINS IN EFFECT FROM 5 AM FRIDAY TO 3 AM EST
SATURDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  5 to 8 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 5 AM Friday to 3 AM EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ052-290000-
/O.CON.KCAR.SC.Y.0007.210129T1000Z-210130T0800Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1002 AM EST Thu Jan 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO
3 AM EST SATURDAY...

* WHAT...North winds 15 to 25 kt with a few gusts up to 35 kt 
  and seas 3 to 6 feet expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...From 5 AM Friday to 3 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Norcross
577 
WHUS71 KCAR 282131
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
431 PM EST Thu Jan 28 2021

ANZ050-051-290900-
/O.CON.KCAR.GL.W.0005.210129T1000Z-210130T0800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
431 PM EST Thu Jan 28 2021

...GALE WARNING REMAINS IN EFFECT FROM 5 AM FRIDAY TO 3 AM EST
SATURDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  5 to 8 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 5 AM Friday to 3 AM EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ052-290900-
/O.CON.KCAR.SC.Y.0007.210129T1000Z-210130T0800Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
431 PM EST Thu Jan 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO
3 AM EST SATURDAY...

* WHAT...North winds 15 to 25 kt with a few gusts up to 35 kt and
  seas 3 to 6 feet expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...From 5 AM Friday to 3 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Norcross
835 
WHUS71 KCAR 290117
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
817 PM EST Thu Jan 28 2021

ANZ052-291100-
/O.UPG.KCAR.SC.Y.0007.210129T1000Z-210130T0800Z/
/O.EXB.KCAR.GL.W.0005.210129T1000Z-210130T0500Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
817 PM EST Thu Jan 28 2021

...GALE WARNING IN EFFECT FROM 5 AM FRIDAY TO MIDNIGHT EST FRIDAY
NIGHT...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  3 to 5 feet expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...From 5 AM Friday to midnight EST Friday night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ050-051-291100-
/O.CON.KCAR.GL.W.0005.210129T1000Z-210130T0800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
817 PM EST Thu Jan 28 2021

...GALE WARNING REMAINS IN EFFECT FROM 5 AM FRIDAY TO 3 AM EST
SATURDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  4 to 7 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 5 AM Friday to 3 AM EST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

VJN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 12:47 AM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Jan 28, 12:47 AM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1247 AM EST Thu Jan 28 2021

.SYNOPSIS...
Low pressure will track south of the region today into Friday,
with a trof extending back towards the coast. High pressure will
build toward the region Saturday, then cross the region Sunday.
Low pressure will begin to approach from the south later
Monday.

&&

.NEAR TERM /THROUGH TODAY/...
1230 AM Update:
Radar shows very light precipitation moving across the North
Woods and into Aroostook County. There is a high likelihood for
some flakes or perhaps patchy freezing drizzle across this area,
but chance PoPs will be kept due to uncertainty with whether or
not precipitation will be measurable. Sky cover was reduced
across the far east to indicate mostly cloudy skies given
satellite and observations showing some breaks in the cloud
cover. Areas that observed breaks, such as Caribou, have dropped
near the forecast lows. Made some minor adjustments to address
this, but with conditions trending back towards overcast
significant drops below the forecast lows are not anticipated at
this time.

Prev Disc: Weak mid level ridging will build across the region
tonight. The forecast soundings are indicating plenty of
moisture below 700 MB, thus expect a continuation of mainly
cloudy skies overnight. There is some weak warm advection around
700 MB and this may result in some light snow or light snow
showers overnight, north of the Katahdin region. Any
precipitation that falls overnight will be light, generally a
couple hundreths of an inch or less, thus any snow that falls
will not accumulate much more than a few tenths of an inch at
best. A little concerned about the potential for some light
patchy freezing drizzle/light snow/freezing drizzle combination
late tonight, as forecast soundings are showing dry air above
700 mb layer. Have decided to mention patchy freezing drizzle
after midnight, mainly north of the Katahdin region. The cloud
cover should keep temperatures from falling much overnight, thus
went a few degrees higher than NBM numbers for overnight lows.

On Thursday, we will see the approach of a 500 MB low diving
southeast from Ontario/Quebec provinces. Again, expect a mainly
cloudy sky with plenty of moisture in the low levels. Continued weak
warm advection around 700 MB will likely generate a little light
snow or snow showers, mainly north of the Katahdin region. As
we head later into the afternoon, the chances for snow will
increase farther to the south in association with the developing
inverted trof. Again, any snow on Thursday will remain
relatively light, generally an inch or less. Highs on Thursday
will range from the mid to upper 20s north and low to mid 30s
Downeast.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
Surface low pressure will track well southeast of the Gulf of
Maine Thursday night into Friday, with a trof extending back
across the Gulf of Maine toward the Downeast coast. However,
uncertainty still exists regarding the exact location and
movement of the trof. At the same time, an upper level low
will move south across New England. Convergence along the trof
will help focus an area of snow Thursday night into Friday.
Whether this area of snow remains mostly offshore, or reaches
the Downeast coast is still uncertain. Accumulating snow is
likely Downeast Thursday night into Friday. However,
accumulations will be dependent on the eventual location,
persistence and movement of the trof. Lesser snow chances will
exist across northern portions of the forecast area. The trof
will pivot southwest then south later Friday into Friday night
with snow exiting across the Gulf of Maine. Could still have
lingering snow showers Downeast early Friday night. Otherwise,
expect mostly/partly cloudy skies across the region Friday
night. High pressure will build toward New England Saturday
with partly cloudy skies across the forecast area. Temperatures
will be at slightly below normal levels Friday/Saturday.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
High pressure builds toward the region Saturday night, then
crosses the region Sunday through early Monday. Generally
expect mostly clear/partly cloudy skies across the region
Saturday night through early Monday. Low pressure will intensify
along the Mid Atlantic coast Monday into Monday night then
track northeast Tuesday into Wednesday. Uncertainty still exists
regarding the track and timing of this low which has the
potential of bringing accumulating snow to the region. However,
potential impacts from the storm will be dependent on the
eventual track and timing of the low. Temperatures will be at
slightly above normal levels Sunday, with above normal level
temperatures expected Monday through Wednesday.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
NEAR TERM: VFR through 8z. Aroostook county terminals will see
mainly MVFR ceilings early this morning through Thursday.
Expect some light snow/snow showers to possibly affect the
terminals and continue through today. Some patchy -FZDZ is
possible as well through about 14z.

For KBGR/KBHB, expect VFR overnight into Thursday morning. MVFR
ceilings expected by later Thursday afternoon in some
developing light snow late.

Light north wind through Thursday.

SHORT TERM:
Thursday night through Friday...Generally MVFR, with occasional
IFR/LIFR. A chance of snow north, snow likely Downeast.
North/northwest winds 10 to 20 knots Thursday night, then 15 to
20 knots with gusts up to around 25 knots Friday.

Friday night...VFR/MVFR early, then VFR. North/northwest winds
10 to 15 knots with gusts to around 20 knots.

Saturday through Sunday night...VFR. North/northwest winds
10 to 15 knots with gusts to around 20 knots Saturday, then 10
to 15 knots Saturday night through Sunday.

Monday...VFR early, VFR/MVFR late. A slight chance of snow late
Downeast. Light winds.

&&

.MARINE...
NEAR TERM: Winds/seas will generally remain below SCA levels
through Thursday.

SHORT TERM: A Gale Watch has been issued for much of the
waters, with the exception of the intracoastal waters, from
later Thursday night through late Friday night. Small craft
advisory conditions are expected Saturday. Visibilities will be
reduced in snow Thursday night into Friday evening. Light
freezing spray is expected Thursday night into Saturday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from late tonight through late Friday night for
     ANZ050-051.

&&

Near Term...Duda/MStrauser/VJN
Short Term...Norcross
Long Term...Norcross
Aviation...Duda/MStrauser/VJN/Norcross
Marine...Duda/MStrauser/VJN/Norcross
Hazardous weather outlook, Jan 27, 5:13 PM EST, 9 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
513 PM EST Wed Jan 27 2021

MEZ001>006-010-011-015>017-031-032-281200-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
513 PM EST Wed Jan 27 2021

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-281200-
Coastal Hancock-Coastal Washington-
513 PM EST Wed Jan 27 2021

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Accumulating snow expected Thursday night into Friday, though
amounts remain uncertain.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050-051-281200-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
513 PM EST Wed Jan 27 2021

...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY
NIGHT...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ052-281200-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
513 PM EST Wed Jan 27 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 2:59 AM ESTGale WarningCAR42 hr

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.